Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Okay, so I have been searching the internet for a couple days now, trying to see if anyone has this same side effect that I have, but I found no one. I found rashes, eczema, etc but I am pretty sure that is not what this is.

I remember as a kid, I would get this type of reaction whenever I got a mosquito bite (except it was just one singular point and quite a bit larger than what I have now), but the pain and itchiness I feel is equivalent to that.

I called my derm a couple days ago and described this to her, she prescribed me some acetonide cream, which does relieve the pain and itchiness but doesn't reduce the size or make this go away. In fact, everyday when I wake up I have two or three new bumps crop up--all which are located on my arms, now on finger, and a few on my legs (like 4). All vary in size---from the largest at a little less than dime size to the smallest the size of a pin head. All filled with some sort of liquid.

I am on 30mg, started the course about 12 days ago. Symptoms showed up at probably day 8 or so. The itching is so uncomfortable that I cant even work out. Any help would be greatly appreciated. I am hoping this isn't an allergic reaction as it has greatly improved my face, pores shrunk, oil gone, majority of acne already gone.

Btw I have never had acne on my body--anywhere. So this stuff on my arms and legs is really scaring me.

post-210553-0-66120100-1370713909_thumb.

post-210553-0-20401100-1370713922_thumb.

post-210553-0-02271700-1370713936_thumb.

post-210553-0-66120100-1370713909_thumb.

post-210553-0-20401100-1370713922_thumb.

post-210553-0-02271700-1370713936_thumb.

Share this post


Link to post
Share on other sites

Accutane makes your skin EXTREMELY sensitive, so could it be the Accutane? Yes. But it could also be a million other things. It could be your detergent, body wash, heightened sensitivity to bug bites, etc. My bet is on the sensitivity. Things tend to look a little "dramatic" on your skin during Accutane treatment.

Share this post


Link to post
Share on other sites

I'd go in a demand a appt with your derm so they can determine if it is a allergic reaction or not. Since it seems to be spreading too I'd just rather be safe than sorry and get it checked out. Your dermatologist will be the best judge of that. They almost look like boils or something along that line. Are you having any other symptoms besides the normal dry eyes lips and stuff?

Share this post


Link to post
Share on other sites

I made an appointment to see my derm for tomorrow. I dont have any other side effects--just the dry lips. My skin is also dry..not flaking yet but I started using a little aquaphor along with my lotion and thats been helping a bit.

Share this post


Link to post
Share on other sites

I hope it works out for you, and it's not a reaction and just a fluke of a thing happening. I know I would have been heart broken if I had to stop my accutane course! Let me know what happens at the appointment tomorrow! Good luck Hun!

Share this post


Link to post
Share on other sites

Thanks! I just got back, he doesn't know what it is but thinks it is most likely some sort of bacterial infection. I have to stop the accutane for a week and take antiboitics and use some topical cream. Hopefully it is just an infection, I would hate to be allergic to accutane :/

Share this post


Link to post
Share on other sites

No he just looked at it and told me that he honestly didnt know what it was, and just gave me antibiotics.

Share this post


Link to post
Share on other sites

No he just looked at it and told me that he honestly didnt know what it was, and just gave me antibiotics.

Hmm. Gotta love a dermatologist who doesn't know what he is looking at. I would think if you dermatologist was unsure about the condition. He would test it and find out what it is. That is what my dermatologist does so she can treat me correctly. Oh well. How has it been since starting the antibiotic?

Share this post


Link to post
Share on other sites

Yea, that was what I was thinking to. I am finally starting to feel a little better but I still am getting some new bumps..a lot of red skin that looks like a rash too, which is new. I need to take the antibiotics for 6 more days so hopefully it will get better.

Share this post


Link to post
Share on other sites

I take it your not taking Accutane at the moment???? I sure hope not and I am not sure what antibiotic your taking, but I hope it's not a tetracycline family.

In the U.S. it clearly states under skin and appendages, Accutane can cause acne fulminans, alopecia, bruising, cheilitis, dry mouth, nose, skin, epistaxis, eruptive xantthomas, flushing, fragility of skin, hair abnormalities, hirsutism, hyperpigmentation and hypopigmentation, infections(including disseminated herpes simplex), nail dystrophy, paronychia, photoallergic photosensitizing reactions, pruritus, pyogenic granuloma, rash, (including facial erythema, seborrhea, eczema), sunburn, urticarial, vasculitis, abnormal wound healing and that's just some!

I would find a new derm, you have be your own advocate for health, they don't have to live with the consequences you do!

Share this post


Link to post
Share on other sites

I'm concerned that your derm dismissed it so soon. I can't believe he didn't even culture it! That's pretty irresponsible. To be honest, I'd be getting a second opinion.

Share this post


Link to post
Share on other sites

I agree with emilyology I would get a second opinion. Get it cultured and find out what it is and what caused it. You need to determine if accutane is something you can continue taking or is it doing something abnormomal with your body and your reacting with these fluid filled bumps. I'd wonder what else it is doing in my body why it is causing those things.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×